Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Mar 22, 2007, 7:08 PM MST for Pima County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2007, 7:08 PM MST (02:08 UTC)
- Expired
- Mar 22, 2007, 7:57 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 34 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 586 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 230210 SVRTWC AZC019-230315- /O.NEW.KTWC.SV.W.0001.070323T0208Z-070323T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 708 PM MST THU MAR 22 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN VALLEY... * UNTIL 815 PM MST * AT 703 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MARANA...AND MOVING NORTHWEST AT 30 MPH. ADDITIONAL STORMS ARE LOCATED THROUGHOUT EASTERN PIMA COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL...TUCSON INTERNATIONAL AIRPORT...SOUTH TUCSON...SAN XAVIER MISSION...SAGUARO NATIONAL PARK WEST...SAGUARO NATIONAL PARK EAST...SABINO CANYON...RYAN FIELD...RITA RANCH...PICTURE ROCKS... DAVIS-MONTHAN AIR FORCE BASE...CORONA DE TUCSON AND CATALINA FOOTHILLS IN ADDITION TO DIME SIZE HAIL AND STRONG WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3174 11125 3176 11046 3235 11050 3249 11136 $$
2 follow-up statements
000 WWUS55 KTWC 230237 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 735 PM MST THU MAR 22 2007 AZC019-230315- /O.CON.KTWC.SV.W.0001.000000T0000Z-070323T0315Z/ PIMA AZ- 735 PM MST THU MAR 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR EASTERN PIMA COUNTY... AT 728 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR VAIL...MOVING NORTH AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATALINA FOOTHILLS...SABINO CANYON...SAGUARO NATIONAL PARK WEST...ORO VALLEY...PICTURE ROCKS AND MARANA IN ADDITION TO DIME SIZE HAIL AND STRONG WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3174 11125 3176 11046 3235 11050 3249 11136 $$
000 WWUS55 KTWC 230257 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 756 PM MST THU MAR 22 2007 AZC019-230306- /O.CAN.KTWC.SV.W.0001.000000T0000Z-070323T0315Z/ PIMA AZ- 756 PM MST THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIMA COUNTY IS CANCELLED... THE STRONGEST STORMS HAVE DISSIPATED OR MOVED OUT OF EASTERN PIMA COUNTY AT THIS TIME. ADDITIONAL RAINFALL ALONG WITH CLOUD TO GROUND LIGHTNING WILL STILL BE POSSIBLE AS SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE THROUGH THE AREA. LAT...LON 3174 11125 3176 11046 3235 11050 3249 11136 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:00 PM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 22, 2:00 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST THU MAR 22 2007 .SYNOPSIS...A STORM SYSTEM OVER CENTRAL BAJA CALIFORNIA WILL GRADUALLY LIFT NORTHEAST ACROSS SOUTHEAST ARIZONA ON FRIDAY. SIGNIFICANT AND BADLY NEEDED PRECIPITATION IS EXPECTED...ALONG WITH A FEW THUNDERSTORMS AND ACCUMULATING SNOW IN THE HIGHEST ELEVATIONS. DRY AND WARMER CONDITIONS WILL RETURN ON SUNDAY AS THE STORM SYSTEM DEPARTS INTO THE PLAINS. HOWEVER...ANOTHER STRONG SYSTEM WILL PRODUCE GUSTY WINDS AND SOME COOLING BY TUESDAY AND WEDNESDAY AS IT PASSES ACROSS THE GREAT BASIN. && .DISCUSSION...OUR SYSTEM IS SHOWING ITS HAND NICELY THIS AFTERNOON. SHOWERS AND A FEW STRONG TSTMS HAVE BLOSSOMED IN THE EXPANDING WARM CONVEYOR BELT HEAD OF THE LOW. THE CONVEYOR BELT WILL BACK A BIT TO THE W AS THE LOW BEGINS ITS NEGATIVE TILT...BUT MODELS CONFIRM THE IDEA THAT AS THE CORE ITSELF BEGINS TO SHIFT ENE OVERNIGHT...THE BELT WILL ALSO SHIFT E MAY EVEN EXPAND. THE SYSTEM IS MOVING A BIT FASTER THAN THE WRF-NAM SOLUTION SO WE WILL GO WITH THE GFS OVERALL. EITHER WAY...THOUGH...A BADLY-NEEDED AND SIGNIFICANT PRECIP EVENT IS GETTING UNDERWAY. WILL RAISE POPS TO 60-80 PCT ACROSS THE CWA TONIGHT...ALTHOUGH SINCE THE SYSTEM IS SO CONVECTIVE...THE PRECIPITATION WILL BE MORE ON-AND-OFF THAN CONTINUOUS. DURING THE 12-18Z TIME FRAME FRI MORNING...SE AZ SHOULD GET IN BETWEEN THE JET DYNAMICS AND WARM CONVEYOR BELT WHICH WILL BE SHIFTING INTO NM...AND THE MAIN HEIGHT FALLS ASSOCIATED WITH THE COLD CORE. THAT MAY RESULT IN A BIT OF A LULL. HOWEVER AS THE COLD CORE ITSELF BEGINS TO LIFT OUT FRI AFTERNOON DURING PEAK HEATING... ANOTHER ROUND OF MODERATE PRECIP IS LIKELY OT BREAK OUT...FOLLOWED BY SCATTERED WRAP AROUND ACTIVITY LINGERING WELL INTO SAT. HIGH ELEVATION SNOW IS ALSO GOING TO BE AN ISSUE. WE HAD 3 OF VERY HIGH WATER-EQUIVALENT SNOW AT HANNAGAN MEADOW LAST NIGHT. WITH THE WARM CONVEYOR BELT GRADUALLY SHIFTING FROM W TO E OVERNIGHT...SNOW LEVELS WILL REMAIN UP NEAR 8KFT...IF NOT A LITTLE HIGHER. OUR SUCCESSORS WILL HAVE TO WATCH THIS...BUT THE INEFFICIENT SNOW PRODUCTION...LOW LIQUID-SNOW RATIOS...AND RELATIVELY MILD TEMPS SHOULD KEEP OVERNIGHT ACCUMULATIONS BELOW ADVISORY LEVELS. FRI AFTERNOON/NIGHT IS ANOTHER MATTER...PARTICULARLY IN THE SOUTHERN WHITES. SNOW LEVELS FRI EVENING WILL FALL TO AROUND 6KFT AS LAPSE RATES REMAIN STEEP AND THE BEST LIFT SHIFTS INTO THE -15C/DENDRITIC GROWTH REGION. IF ALL THE STARS ALIGN...WE COULD END UP WITH A LOW-END HEAVY SNOW WARNING SITUATION. BUT THE PROBABILITY OF HITTING 10 INCH/12HR CRITERIA IS STILL TOO LOW TO ISSUE A WATCH AT THIS TIME. WE ARE MOST LIKELY HEADING FOR AN ADVISORY IN ZONE 19... THOUGH...IF NOT ALL THE MOUNTAINTOPS. SO WHEN WE UPDATED THE HWO FOR OUR STRONG TSTMS THIS AFTERNOON/EVENING...WE ALSO HIGHLIGHTED THE RISK OF ACCUMULATING SNOW ABOVE 7KFT FRI THROUGH SAT MORNING. THIS WILL GIVE FUTURE SHIFTS MORE WIGGLE ROOM ON AMOUNTS AND HEADLINES. AFTER THIS SYSTEM DEPARTS...WE GET A BREAK BEFORE A MORE TYPICAL SPRING SYSTEM MARCHES ACROSS THE GREAT BASIN. THAT MEANS A POTENTIAL WIND ISSUE FOR US...DEPENDING ON THE EXACT TIMING. HAVE TWEAKED WINDS UP A BIT AND LOWERED TEMPS A LITTLE MORE BASED ON THE DECENT MEDIUM RANGE MODEL AGREEMENT. && .AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTH WILL PRIMARILY IMPACT TUS/OLS TERMINALS THROUGH THE EARLY EVENING HOURS...LIKELY SHIFTING EAST TOWARD DUG TONIGHT. HEAVIER SHOWERS WILL BRIEFLY LOWER VISIBILITIES AND CEILINGS. OTHERWISE...SCATTERED SHOWERS WILL CONTINUE TONIGHT...HOWEVER THEY WILL BE LESS LIKELY TO PRODUCE THUNDER WITH LOSS OF DAYTIME HEATING. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PYTLAK AVIATION...LADER WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 22, 12:08 PM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1208 PM MST THU MAR 22 2007 AZZ029-030-033>035-231100- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1208 PM MST THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE THROUGHOUT THE AFTERNOON AND CONTINUE INTO THE NIGHT. THE ATMOSPHERE HAS BECOME UNSTABLE...AND WITH STRONG WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE...A FEW THUNDERSTORMS COULD PRODUCE HAIL UP TO THREE QUARTERS OF AN INCH AND WIND GUSTS NEAR 50 MPH. RAINFALL AMOUNTS OF UP TO A HALF AN INCH CAN BE EXPECTED WITH THE STRONGEST STORMS. IN THE MOUNTAINS...THE SNOW LEVEL WILL REMAIN NEAR 8000 FEET TONIGHT...BUT ONLY MINOR SLUSHY ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY. THE SNOW LEVEL IS EXPECTED TO FALL TO AROUND 6000 FEET BY FRIDAY NIGHT...WITH WET SNOW ACCUMULATIONS OF 2 TO 6 INCHES POSSIBLE ABOVE 7000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-231100- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 1208 PM MST THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE THROUGHOUT THE AFTERNOON AND INTO THE EVENING HOURS. THE ATMOSPHERE HAS BECOME UNSTABLE...AND WITH STRONG WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE...THERE IS A RISK THAT A FEW THUNDERSTORMS WILL PRODUCE HAIL UP TO DIME SIZE AND WIND GUSTS NEAR 50 MPH. RAINFALL AMOUNTS OF UP TO A HALF AN INCH CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-231100- NORTHERN GREENLEE COUNTY- 1208 PM MST THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE ON AND OFF THROUGH TONIGHT. THE SNOW LEVEL WILL ONCE AGAIN FALL TO AROUND 8000 FEET OVERNIGHT...WITH 2 TO 4 INCHES OF WET SNOW EXPECTED ON THE HIGHER MOUNTAIN PEAKS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY. THE SNOW LEVEL IS EXPECTED TO FALL TO AROUND 6000 FEET BY FRIDAY NIGHT...WITH WET SNOW ACCUMULATIONS OF 4 TO 8 INCHES POSSIBLE ABOVE 7000 FEET. ANOTHER STORM SYSTEM WILL CROSS THE GREAT BASIN ON TUESDAY AND WEDNESDAY. THIS COULD BRING STRONG GUSTY WINDS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:57 PM MST | Snow Advisory | TWC | 36 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.